It is currently Wed Aug 16, 2017 8:04 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Fri Jan 13, 2012 3:27 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Jan 13, 2012 1:49 pm
Posts: 4
Location: binghamton ny
the first problem is that i suffer from severe chronic pain in all my joints i also suffer from chronic myofacial pain syndrome and fibromyalgia. i live at about a 9 out of ten daily and the subs have taken that to an 8. i used to be on methadone for pain management from 2006-2008 and screwed it up by selling them to support a crack habit i got into after my brain tumor diagnosis. i still suffered from chronic pain so i ended up on heroin self prescribed ofcourse and thank my higher power ended up getting in trouble with the law and put on drug court i graduated that just going to meetings and doing step work but still suffered from cravings but i was in denial. after i graduated drug court i started taking a new med from my doc said to not get you high called nucynta well come to find out if you take 8 you can and i started down hill again and convinced myself like the good addict i am that as long as i was only taking oxys for painthat my doc wasnt managing its ok and then my house flooded from the hurricaine lee and again the good addict that i am i let that be an excuse to put a needle back in my arm now 3 days in i realized i needed help and went back to rehab were i was put on the suboxone program. i had applied for methadone 1 and a half yers ago but the list is long. so im trying suboxone and am currently on 12 mgs a day but the last couple days i cant keep it under my toungue for longer than 2 minutes before it makes my vomit this is problem number 2. i want to ask my dr if he will transfer me to the methadone cause it is better for managing my pain and cause im having a hard time getting the full effect of the medicine cause i cant keep it in my mouth long enough. please i need some advice. thank you sorry for taking so long but you need my whole story to understand were im at.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jan 13, 2012 6:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
Yes hi i was on subs for a few years but also switched to methadone for better pain management. You are in a tough spot but you can try and make the sub work intill you get back on Done. Techniquely you dont have to put it under your tongue thats just what they recommend but you have mucus receptors all over your mouth you can try putting it on the roof of your mouth or on the top side of your tongue. Let me ask what makes you vomit the taste? R do u have a bad gag reflex? Im just trying to understand what makes u so sick just from taking your meds. Have you also made your Dr aware of this? If not you should right away im sure you are not the first nor the last that has similar problems. Just try not to focus so much on the meds in your mouth maybe try reading why u take it something to get your mind of it. Wel i hope u figure this out sooner than later.

_________________
Yes these drugs saved our life's. But does that mean we have to give the rest of our life to these drugs?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jan 19, 2012 12:43 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Jan 13, 2012 1:49 pm
Posts: 4
Location: binghamton ny
thank you for the advice. it is the taste that is making me sick especialy when i swallow what i wonder is if i dissolve it long enough if i can spit cause its not the swallowing that makes the meds work right. i have let the doc know we are going to try going back on tabs cause part of the problem was i cant get rid of the taste easy enough cause the strips stick right to my toungue so i have had to resort to eating a doughnut or something as soon as i swallow to get the excess off of my tongue. but we are going to get this to work.i just found outy my wife had a miscariage and she had one of her tubes burst and almost died and i dont do well with loss go figure an addict who cant do that. and i have been having alot of using dreams so stopping my meds is not an option. but im having a hard time thinking of a way to bring it up to my dr so he wont think im drug seeking. i have a horrible track record in my med records were i dont blame people for asuming im drug seeking but i am just a hypocondriac not saying i never drug seeked but most of what was thought to be drug seeking was just mental illness. ive been this way since i found out about my brain tumor i get scared and paranoid

_________________
it is better to fail with honor then to suceed by fraud.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Jan 20, 2012 9:11 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
With regard to the vomiting, you have a couple of options. You can swish your mouth out with mouthwash before taking your sub. That will help with absorption and it might taste strong enough to help with the taste. The second option, and this might be better (and it was recommended by Dr. Junig), is to put a breath mint in your mouth ALONG with the suboxone. It will NOT affect the the absorption of the suboxone and it should address the bad taste.

Also, do NOT eat or drink anything for 10-15 minutes after the pill/strip has dissolved. There will still be medication in your mouth that will still be absorbing.

Give these a try and see if they help. Like Bboy said, you may as well give sub the old college try with suboxone before you get to switch back to methadone. You're on it already - may as well see if it will work for you instead of switching before giving it a chance to work.

Good luck and let us know how it works.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Feb 22, 2012 11:56 am 
Offline
Average Poster
Average Poster

Joined: Mon Feb 06, 2012 11:34 pm
Posts: 19
Location: Maine
The taste used to make me want to vomit when I first tried Suboxone too. I never understood how people could even snort the pill form of it. I used to chew a piece of strong cinnamon flavored gum before I took any of the suboxone. I found that anything with a strong and sweet taste would help mask the flavor of the suboxone. After a few months I got used to it. After a couple of years I could even snort them without flinching at all.
I take the strips now and never want to snort another pill again. Try eating something strong before you take the suboxone. I recommend cinnamon gum, but I'm sure there is other stuff that would work. I hope you can get used to it, it sounds like you need some help.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group